Texas, 2002

Damaging Wind in Texas, July 13, 2002

July 13, 2002 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 13, 2:00 PM CST, 30 minutes earlier.

Area forecast discussion, Jul 13, 2:00 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT SAT JUL 13 2002

LINE OF CONVECTION HAS BECOME FAIRLY WELL ORGANIZED THIS AFTERNOON
THROUGH THE MIDDLE OF CWA. IT WAS MOVING SOUTHEAST...AND WILL SOAK
MUCH OF THE SOUTHERN HALF BEFORE NIGHTFALL. HOWEVER...ADDITIONAL
CONVECTION COULD BECOME ORGANIZED IN NORTHERN PORTIONS OF CWA LATER
THIS AFTERNOON...AS THIS AREA GETTING PLENTY SUNSHINE. ANYTHING THAT
DEVELOPS HERE WILL AGAIN MOVE EAST...SO CONTINUING WITH SCATTERED
POPS...WITH HIGHEST IN THE SOUTHEAST PORTION OF CWA.

UPPER LOW DOES NOT MOVE THROUGH NEXT 3 DAYS...THUS LITTLE CHANGE IN
FORECAST...WITH SCATTERED CONVECTION EACH DAY. LOWS TEMPS WILL RANGE
FROM THE UPPER 60S TO LOWER 70S WITH HIGHS FROM THE UPPER 80S TO
LOWER 90S THROUGHOUT THIS TIME FRAME. MRF STILL SUGGESTING UPPER
RIDGE OVER THE SOUTHEAST U.S. WILL BUILD WEST BEGINNING WEDNESDAY
AND CONTINUING THROUGH FRIDAY. WILL GO WITH ISOLATED CONVECTION
THURSDAY AND FRIDAY...WITH NO MENTION IN ZONES. AFTER FRIDAY...MRF
INCREASES MEAN RH OVER AREA WITH MOSTLY SOUTHERLY FLOW...SO WILL
BRING BACK CHANCE POPS. AFTER TUESDAY WITH RIDGE BUILDING OVER
AREA...HIGHS WILL RETURN TO THE MID 90S.

PRELIMS...

SHV 072/090 072/090 072 5534
MLU 072/090 072/090 072 5534
TXK 071/088 071/090 072 4534
TYR 072/088 072/090 072 4534
LFK 073/091 073/090 072 4534

.SHV...NONE.

14

In the hours before

Special weather statement, Jul 13, 9:30 AM CST, 5 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131630-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SAT JUL 13 2002

HOT AND HUMID CONDITIONS WILL CONTINUE...WITH SURFACE HEATING AND A
WEAK UPPER LEVEL SYSTEM RESULTING IN SCATTERED THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE STRONGER STORMS COULD PRODUCE ISOLATED
OCCURRENCES OF DAMAGING WINDS...HOWEVER ORGANIZED SEVERE WEATHER
IS NOT EXPECTED.

ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN
NETWORKS...IS NOT ANTICIPATED THROUGH TONIGHT.
Local storm report, Jul 13, 2:00 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
300 PM CDT SAT JUL 13 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0130 PM    SHREVEPORT                LA   WIND DAMAGE
07/13/02   CADDO                          SEVERAL TREES DOWN IN
                                          HIGHLAND AREA
                                          REPORTED BY
                                          LAW ENFORCEMENT

24

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Shelby

When
July 13, 2:30 PM CST
Where
Shelby County, Shelbyville
Measured
58 kt (67 mph)
Reported by
LAW ENFORCEMENT
Coordinates
31.750, -94.083

Numerous trees down on FM 2427, FM 2261, and Hwy 417 east.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304892.